Volume 76, Number 4, November 2006
|Page(s)||710 - 716|
|Section||Interdisciplinary physics and related areas of science and technology|
|Published online||18 October 2006|
A non-growth network model with exponential and scale-free degree distributions
Department of Mathematics, Imperial College London 180 Queen's Gate, London SW7 2AZ, UK
Corresponding author: email@example.com
Accepted: 22 September 2006
Using a steady-state process of node duplication and deletion, relevant to biological and ecological systems, we produce networks with scale-free degree distributions in the limit of vanishing connectance. The process involves no growth in nodes and inherent preferential attachment is counterbalanced by preferential detachment. The mean-field evolution is considered and the law is verified under certain approximations. An ansatz for the degree distribution is proposed on the basis of symmetry considerations and is shown to coincide well with the simulation data. Distributional forms other than power law also arise when the duplication fidelity is relaxed.
PACS: 89.75.Fb – Structures and organization in complex systems / 89.75.Hc – Networks and genealogical trees / 87.23.Kg – Dynamics of evolution
© EDP Sciences, 2006
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.